General Chat

Top tip - using the Genes Reunited community

Welcome to the Genes Reunited community boards!

  • The Genes Reunited community is made up of millions of people with similar interests. Discover your family history and make life long friends along the way.
  • You will find a close knit but welcoming group of keen genealogists all prepared to offer advice and help to new members.
  • And it's not all serious business. The boards are often a place to relax and be entertained by all kinds of subjects.
  • The Genes community will go out of their way to help you, so don’t be shy about asking for help.

Quick Search

Single word search

Electoral Rolls

Looking for living relatives?

Search our UK Electoral Rolls (2002-2013) and find your living relatives today.

Search Electoral Rolls

New electoral roll records

Icons

  • New posts
  • No new posts
  • Thread closed
  • Stickied, new posts
  • Stickied, no new posts

MEDICATION IN HOT WEATHER

ProfilePosted byOptionsPost Date

DIZZI

DIZZI Report 9 Jul 2013 19:59

JUST TO REMIND FOLKS TAKING MEDICATION THAT IN HOT
WEATHER IT CAN AFFECT THE WAY ITS DISSOLVED IN THE SYSTEM

Suzanne

Suzanne Report 9 Jul 2013 20:51

never heard that one before Dizzi. :-)

Suzanne

Suzanne Report 9 Jul 2013 20:59

i think its the medications that are effected, some meds need to be stored at a certain temp or they dont work properly.

our bodys core heat does not change in hot weather unless we have a temp. :-)

Suzanne

Suzanne Report 13 Jul 2013 22:55

sorry Dizzi but i seem to be killing all your threads.

wont comment on your next one :-D

Ruby

Ruby Report 13 Jul 2013 23:12

Some medications do tell you to stay out of the sun. My BP med. for one.

Suzanne

Suzanne Report 13 Jul 2013 23:43

really.

Purple **^*Sparkly*^** Diamond

Purple **^*Sparkly*^** Diamond Report 14 Jul 2013 05:52

I just checked out info re Amlodipine which I take for bp problems:

Exposure to sun:
There have been a number of reports regarding photo toxicity when people taking amlodipine have been exposed to the sun for long. Hence, people who are taking this medication should exercise caution when going outdoors during the day

I didn't know that so thanks Ruby.

Lizx

LadyScozz

LadyScozz Report 14 Jul 2013 05:59

Most of my meds state on the label "store below 30C", which pretty well covers from October to April! They go in the fridge......... in the same container I keep my lipsticks.

Don't laugh! If a lipstick is in my handbag over summer it's one of those with a stick, or a lip gloss in a tube.

:-D

wisechild

wisechild Report 14 Jul 2013 07:25

I was told by my GP that my meds for blood pressure need to be modified in hot weather because BP drops in extreme heat.
That was confirmed to me by a Spanish friend who says she was told the same by her GP.
There was I wondering why I felt dizzy & lethargic when the temperature hits 28c & above.
It´s not the meds that change, it´s the metabolism.
Probably best to keep an eye on your BP & adjust your doseage if necessary.

AnninGlos

AnninGlos Report 14 Jul 2013 10:08

Ooh I take Amlodopine and have for 20 years+ Have not noticed problems when out in the sun though. And I have been.

Susan

Susan Report 14 Jul 2013 10:20


May I Just butt in here.... but I live in a very hot Country, in Summer tempts 40+.

It helps if you drink lots of water we are always told.

I take blood pressure tabs but have not heard that one before,it could be true though one of my BPTs is a water pill so if I did not drink plenty of water I could get dehydrated and that could make you very sick :-(

Been there done that :-)

Sue :-D

PatinCyprus

PatinCyprus Report 14 Jul 2013 14:12

Dizzi is correct.

1 of our friends was a teacher out here, he's now teaching back in UK. He's a diabetic and had to adjust his insulin intake in summer. He talked to a doctor out here about it and the doctor was aware of problems with heat and some types of treatments.

If the heat wave remains you could always ask for advice.

Susan is right, drink plenty and be aware what drinks have diuretic properties.

:-)

GlasgowLass

GlasgowLass Report 14 Jul 2013 14:59

My daughter has had type1 diabetes, only dagnosed in the last 6months.

She was recently on a 2week holiday to US and Canada where the weather was very warm.
She was warned by her diabetic nurse that heat affects blood sugar, and during her holiday found that her usual insulin calculation had to be cut by about half.

Since the weather here is warm now, she finds that she has to start reducing it again.
Even this morning, she automatically calculated and injected the correct dosage to cover her breakfast but forgot about the heat..... she had to eat more carbs, and raise her blood sugar. before she could drive her car.

It's quite a complicated business!